MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.This report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Event or Problem Description
The customer reported a spark when plugging the universal printer power cable into the wall outlet while the printer was connected to the idnow instrument.The customer stated the issue does not occur when a different power cable is used, and they believe that the cable is the issue and not the printer or instrument.The customer confirmed there was no evidence of smoke, fire, burning, or shock, and stated the spark was "mild".There was no patient involvement, and no further information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.This report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.Through information provided by the customer, the issue was identified to be related to the accessory printer and not the id now instrument.As such, the investigation was performed on the printer power cord.The printer and printer power cord are not medical devices and are not required for use with the instrument.Visual inspection was performed on the returned printer power cord including the plastic coating and power connection points; no anomalies or physical or cosmetic damage was noted.Additionally, manufacturing records were reviewed.An exact batch record for this unit could not be identified based on the serial numbers sampled during incoming inspection of the printer.A review of 2 batch records that included adjacent serial numbers were reviewed and found no relevant non-conformances.The lot met required release specifications.The complaint is anticipated in nature and severity within the product risk file; no new hazard has been identified and it will continue to be tracked and trended.
 
Additional Manufacturer Narrative
Additional information: h4.B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.This report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.The power cord for the printer has been returned for investigation.The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.Correction: d9, h3.
 
Event or Problem Description

Brand Name
ID NOW INSTRUMENT
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key16781673
Report Number1221359-2023-00649
Device Sequence Number12509212
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/13/2023
07/27/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date07/10/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown